Hi, I'm new here. I'm 57 and have been pretty healthy my whole life. until a few months ago, that is. There has been so much happening in my life that i actually drove myself to the er 'cause of chest pains and just not feeling myself. It was all due to stress. My bp was 150/80! It's always been in the normal range and i've been taking zoloft for a month now. I now realize how significantly stress affects your mind and body. I've had an annoying headache now for four days, feeling nauseous and generally not myself. Nothing helped with the headaches. Now my dr prescribed BUTLBTL/APAP/CAFF 50/325/40. I've never heard of this. I"m afriad to take it becuaus although it says it makes you drowsy, i'm afriad it may keep me up all night and make me feel miserable in the a.m. Benedryl makes me speedy as well. And the word caff in the title makes me anxious to take it. Has anyone used this before? WHat were the side effects? Did it make you sleepy. Sorry this is long but i want to take it tonight if I get good feedback. Thank you in advance.
I actually take this for my migraines. I took Imitrex for many years, and it stopped working so my neurologist switched to this. It's very common for migraines and tension headaches. I know several people who take it for their migraines. I have complex (complicated...whatever...they keep changing how they refer to them) migraines which will include the auras, tingling hands, tongue, face, can't speak, can't form words speaking nor reading, visual auras, etc.
The main ingredients are acetaminophen, butalbital, and caffeine. (Brand name I believe is Fioricet) I really wouldn't worry about the caffeine part of it though. The thing that I believe will make you sleep is the butalbital, since it is a barbiturate.
Anyway as far as making me tired, the answer is YES YES YES! (FOR ME) If I take one, I can usually keep myself awake but am very groggy. If I take two, there's no keeping me awake. Just no way. I will say on a mild migraine it will take only the one dose of two pills to remove the headache, and on a worse one it will take two doses of he two pills (4 hours apart). I usually feel more rested the next day rather than groggy.
As with everything though, people react differently to different types of medication. Until you try it you won't know how you will react to it.
I spotted one of your much earlier postings about scoliosis, but that thread had ended, so I am responding to you here instead.
Every single one of your symptoms that I have seen, including migraines, scoliosis, dizziness, pins and needles, racing heart, back pain, shooting pains, sleep apnea (jerking awake), inner ear stuff, visual disturbances, and panic attack feelings are all connected and can all be caused by what is known as an Arnold-Chiari Malformation and a related syndrome called Tethered Cord Syndrome. I speak as someone with most of the same symptoms who has been researching this whole thing for myself!
What Chiari is (not to be confused with the similarly named Budd-Chiari syndrome, which is some kind of liver disorder) is a hernia of the lowest part of the cerebellum, called the cerebellar tonsils. Basically, these cerebellar tonsils protrude through the hole in the space of the spine, get compressed, and also exert pressure on the spinal column and brain stem.
Also, the flow of the cerebro-spinal fluid is affected, too. The C.S.F. can build in pressure, and can even press hard on the pituitary gland and cause an even wider range of diverse problems!!!!
The Tethered Cord Syndrome is very related. Basically, the Spinal Cord, on everyone, is attached to the spinal bones at the base of the spine by a piece of connective tissue. In most people, it is loose, flexible, and can move around normally. In people like us, that connective tissue pulls very very tightly, which not only 1) drags the spinal cord down and can actually be the force that is pulling the lowest brain parts out of the the skull at the base of the spine, and also 2) introduces a lot of tension into the spine itself, which can influence the spine to move into incorrect positions.... What I would suspect is that you probably had a milder scoliosis growing up, and at some point, the tension in the spinal cord from the T.C.S. suddenly made it more extreme, more visible, and caused your scapula to protrude.
Even your daughter's velopharyngeal insufficiency may be from a similar source, as this can also be caused by either Chiari or Basilar Invagination, which is very similar.---There seems to be some evidence that all of these things may be genetic, and may also be exacerbated by a difficult birth.
Many people have asymptomatic Chiari, as in the cerebellar tonsils stick out but the person is fine. However, an asymptomatic person can develop a wide range of awful and changing symptoms with events such as giving birth, a car accident, or even sneezing or coughing! Basically, anything that causes pressure in the head or trauma to the head. (Mine got much worse after the birth of my second daughter six years ago, and I was told that it was post-partum depression. However, it never really went away!) Day to day, symptoms may come and go, which unfortunately can cause doctors to be very dismissive, when in truth all of the symptoms are far too real!!!!!! Over the course of time, it is not unusual for symptoms to grow progressively worse.
I found these videos to be very helpful:
Here is an overview of Chiari Malformation:
Hope that this is helpful and clears up the mysteries! Sending blessings to you and to your daughter, and wishing you health and wellness.